Alert archive / Wisconsin / Winter Storm Warnings in 2013
Winter Storm Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this winter storm warning at Feb 26, 2013, 5:46 PM CST for Manitowoc County, Wisconsin. It took effect at Feb 26, 2013, 6:00 PM CST. It was in force for 17 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 26, 2013, 5:46 PM CST (23:46 UTC)
- In effect from
- Feb 26, 2013, 6:00 PM CST
- Expired
- Feb 27, 2013, 10:51 AM CST
- In force
- 17 hr
- Issued by
- NWS Green Bay, WI
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 7:30 PM CST | SNOW 0.5 | Two Rivers, WI | |
| Feb 26, 10:57 PM CST | SNOW 4 | Manitowoc, WI | RELAYED BY WLUK TV |
| Feb 27, 2:25 AM CST | HEAVY SNOW 8 | Manitowoc, WI | LAW ENFORCEMENT INDICATED 6 TO 8 INCHES MINIMUM. STILL SNOWING AND CONDITIONS ARE STILL BAD ACROSS THE COUNTY. |
| Feb 27, 3:40 AM CST | HEAVY SNOW 10 | Valders, WI | REPORTED RELAYED BY WGBA. |
| Feb 27, 4:20 AM CST | HEAVY SNOW 7.5 | Manitowoc, WI | |
| Feb 27, 6:37 AM CST | HEAVY SNOW 9.2 | Two Rivers, WI | REPORT COURTESY OF WBAY. |
| Feb 27, 6:37 AM CST | HEAVY SNOW 12 | Manitowoc, WI | REPORT COURTESY OF WBAY. |
| Feb 27, 6:37 AM CST | HEAVY SNOW 13 | Kiel, WI | REPORT COURTESY OF WBAY. |
| Feb 27, 8:05 AM CST | HEAVY SNOW 8.5 | Manitowoc, WI | AVERAGE SNOW TOTAL...SNOW AMOUNTS VARIED DUE TO BLWING AND DRIFTING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729 WWUS43 KGRB 262346 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 546 PM CST TUE FEB 26 2013 ...SNOW TO OVERSPREAD THE AREA THIS EVENING... .LOW PRESSURE OVER SOUTHERN ILLINOIS IS FORECAST TO MOVE NORTHEAST INTO NORTHERN SECTIONS OF INDIANA TONIGHT...AND REACH THE EASTERN GREAT LAKES ON WEDNESDAY. SNOW IS EXPECTED TO GRADUALLY OVERSPREAD CENTRAL WISCONSIN DURING THE LATE EVENING AND OVERNIGHT HOURS...AND THEN PERSIST THROUGH MOST OF WEDNESDAY. IN ADDITION TO THE SNOW...STRONG NORTHEAST WINDS WILL GENERATE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW...THEREBY GREATLY REDUCING VISIBILITIES AND SEVERELY HAMPERING THE EFFORTS OF ROAD CREWS TO TREAT THE HIGHWAYS. WIZ050-270800- /O.UPG.KGRB.WW.Y.0010.130227T0000Z-130227T1800Z/ /O.NEW.KGRB.WS.W.0002.130227T0000Z-130227T1800Z/ MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 546 PM CST TUE FEB 26 2013 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON CST WEDNESDAY. * SNOW OVERSPREAD THE AREA BY MID-EVENING. THE SNOW WILL BE HEAVY AT TIMES TONIGHT. * A TOTAL SNOW ACCUMULATION OF 4 TO 6 INCHES IS EXPECTED. * THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN SLIPPERY ROAD CONDITIONS AND GREATLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. THE COMBINATION OF SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT. IF YOU MUST TRAVEL...KEEP A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ022-038-048-270800- /O.EXA.KGRB.WW.Y.0010.130227T0000Z-130227T1800Z/ DOOR-OUTAGAMIE-WINNEBAGO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...OSHKOSH 546 PM CST TUE FEB 26 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON CST WEDNESDAY. * SNOW WILL OVERSPREAD THE AREA THIS EVENING...AND CONTINUE OVERNIGHT. IT WILL CONTINUE WEDNESDAY...BUT SHOULD DIMINISH DURING THE DAY. * A TOTAL SNOWFALL OF 2 TO 4 INCHES IS EXPECTED. * THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN SLIPPERY ROAD CONDITIONS AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ039-040-049-270800- /O.CON.KGRB.WW.Y.0010.130227T0000Z-130227T1800Z/ BROWN-KEWAUNEE-CALUMET- INCLUDING THE CITIES OF...GREEN BAY...ALGOMA...CHILTON 546 PM CST TUE FEB 26 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * SNOW WILL OVERSPREAD THE AREA THIS EVENING...AND CONTINUE OVERNIGHT. IT WILL CONTINUE WEDNESDAY...BUT SHOULD DIMINISH DURING THE DAY. * A TOTAL SNOWFALL OF 3 TO 5 INCHES IS EXPECTED. * THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN SLIPPERY ROAD CONDITIONS AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ SKOWRONSKI
4 follow-up statements
914 WWUS43 KGRB 270319 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 919 PM CST TUE FEB 26 2013 ...SNOW EXPECTED IN EAST-CENTRAL WISCONSIN TONIGHT AND WEDNESDAY... .A LOW PRESSURE SYSTEM CENTERED OVER WEST-CENTRAL INDIANA WILL DRIFT NORTHEAST TONIGHT AND WEDNESDAY. SNOW ON THE NORTHERN FLANK OF THE STORM WILL CONTINUE TO SLOWLY SPREAD NORTH ACROSS WISCONSIN TONIGHT AND WEDNESDAY MORNING. IN ADDITION TO THE SNOW...STRONG NORTHEAST WINDS WILL GENERATE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW...THEREBY GREATLY REDUCING VISIBILITIES AND SEVERELY HAMPERING THE EFFORTS OF ROAD CREWS TO TREAT THE HIGHWAYS. WIZ050-271130- /O.CON.KGRB.WS.W.0002.000000T0000Z-130227T1800Z/ MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 919 PM CST TUE FEB 26 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * SNOW...HEAVY AT TIMES...WILL CONTINUE OVERNIGHT. THE SNOW WILL CONTINUE WEDNESDAY...BUT IS EXPECTED TO SLOWLY DIMINISH DURING THE DAY. * A TOTAL SNOW ACCUMULATION OF 4 TO 8 INCHES IS EXPECTED...WITH THE HIGHEST TOTALS ALONG THE LAKESHORE SOUTH OF MANITOWOC. * THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. EVEN THOUGH THE WINTER STORM WARNING IS SCHEDULED TO EXPIRE AT NOON WEDNESDAY...HAZARDOUS TRAVEL CONDITIONS WILL LIKELY PERSIST INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. THE COMBINATION OF SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT. IF YOU MUST TRAVEL...KEEP A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ022-038>040-048-049-271130- /O.CON.KGRB.WW.Y.0010.000000T0000Z-130227T1800Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON 919 PM CST TUE FEB 26 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * SNOW WILL CONTINUE TO EDGE NORTHWEST ACROSS THE AREA TONIGHT AND WEDNESDAY MORNING. THE SNOW WILL CONTINUE WEDNESDAY...BUT IS EXPECTED TO SLOWLY DIMINISH DURING THE DAY. * TOTAL SNOWFALLS WILL RANGE FROM 2 TO 4 INCHES IN A BAND FROM NORTHWEST OF OSHKOSH...TO APPLETON...TO GREEN BAY...TO STURGEON BAY...TO 4 TO 6 INCHES OVER SOUTHEAST CALUMET AND SOUTHERN KEWAUNEE COUNTIES. * THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. EVEN THOUGH THE WINTER WEATHER ADVISORY IS SCHEDULED TO EXPIRE AT NOON WEDNESDAY...HAZARDOUS TRAVEL CONDITIONS WILL LIKELY PERSIST INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ SKOWRONSKI
825 WWUS43 KGRB 270440 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1040 PM CST TUE FEB 26 2013 ...SNOW EXPECTED IN EAST-CENTRAL WISCONSIN TONIGHT AND WEDNESDAY... .A LOW PRESSURE SYSTEM CENTERED OVER WEST-CENTRAL INDIANA WILL DRIFT NORTH TONIGHT AND WEDNESDAY. SNOW ON THE NORTHERN FLANK OF THE STORM WILL CONTINUE TO SLOWLY SPREAD NORTH ACROSS WISCONSIN TONIGHT AND WEDNESDAY MORNING. IN ADDITION TO THE SNOW...STRONG NORTHEAST WINDS WILL GENERATE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW...THEREBY GREATLY REDUCING VISIBILITIES AND SEVERELY HAMPERING THE EFFORTS OF ROAD CREWS TO TREAT THE HIGHWAYS. WIZ050-271130- /O.CON.KGRB.WS.W.0002.000000T0000Z-130227T1800Z/ MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 1040 PM CST TUE FEB 26 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * SNOW...HEAVY AT TIMES...WILL CONTINUE OVERNIGHT. THE SNOW WILL CONTINUE WEDNESDAY...BUT IS EXPECTED TO SLOWLY DIMINISH DURING THE DAY. * A TOTAL SNOW ACCUMULATION OF 5 TO 10 INCHES IS EXPECTED...WITH THE HIGHEST TOTALS ALONG THE LAKESHORE SOUTH OF MANITOWOC. * THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN WHITEOUT CONDITIONS AT TIMES. THAT WILL MAKE TRAVEL VERY HAZARDOUS OVERNIGHT AND EARLY WEDNESDAY MORNING. * EVEN THOUGH THE WINTER STORM WARNING IS SCHEDULED TO EXPIRE AT NOON WEDNESDAY...HAZARDOUS TRAVEL CONDITIONS WILL LIKELY PERSIST INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. THE COMBINATION OF SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT. IF YOU MUST TRAVEL...KEEP A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ022-038>040-048-049-271130- /O.CON.KGRB.WW.Y.0010.000000T0000Z-130227T1800Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON 1040 PM CST TUE FEB 26 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * SNOW WILL CONTINUE TO EDGE NORTHWEST ACROSS THE AREA TONIGHT AND WEDNESDAY MORNING. THE SNOW WILL CONTINUE WEDNESDAY...BUT IS EXPECTED TO SLOWLY DIMINISH DURING THE DAY. * TOTAL SNOWFALLS WILL RANGE FROM 2 TO 4 INCHES IN A BAND FROM NORTHWEST OF OSHKOSH...TO APPLETON...TO GREEN BAY...TO STURGEON BAY...TO 4 TO 6 INCHES OVER SOUTHEAST CALUMET AND SOUTHERN KEWAUNEE COUNTIES. * THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. * EVEN THOUGH THE WINTER WEATHER ADVISORY IS SCHEDULED TO EXPIRE AT NOON WEDNESDAY...HAZARDOUS TRAVEL CONDITIONS WILL LIKELY PERSIST INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ SKOWRONSKI
630 WWUS43 KGRB 271006 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 406 AM CST WED FEB 27 2013 ...SNOW AND BLOWING SNOW IN EASTERN WISCONSIN THIS MORNING... .A WINTER STORM OVER SOUTHERN LOWER MICHIGAN WILL GRADUALLY WEAKEN TODAY AND THEN MOVE INTO WESTERN NEW YORK TONIGHT. IT WILL CONTINUE TO PRODUCE SNOW AND SIGNIFICANT BLOWING AND DRIFTING SNOW IN THE LAKESHORE COUNTIES AND FOX VALLEY AT LEAST THROUGH THE MORNING HOURS. LIGHT SNOW WILL CONTINUE IN THE AFTERNOON AND EVENING BUT THE WINDS WILL SLOWLY DIMINISH. ANOTHER 2 TO 4 INCHES OF SNOW ARE LIKELY IN MANITOWOC COUNTY WITH 1 TO 3 INCHES IN THE FOX VALLEY AND THE DOOR PENINSULA. THE STRONG WINDS HAVE PRODUCED LARGE DRIFTS ESPECIALLY SOUTHEAST OF GREEN BAY. SOME ROADS IN MANITOWOC COUNTY HAVE BEEN REPORTED TO BE IMPASSABLE. TAKE ALONG A SHOVEL...WARM CLOTHES AND A PHONE IF YOU WILL BE TRAVELING THIS MORNING. WIZ050-271800- /O.CON.KGRB.WS.W.0002.000000T0000Z-130227T1800Z/ MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 406 AM CST WED FEB 27 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * SNOW AND SIGNIFICANT BLOWING SNOW WILL CONTINUE TODAY BUT WILL GRADUALLY DIMINISH IN THE AFTERNOON. * ANOTHER 2 TO 4 INCHES IS EXPECTED...WITH THE HIGHEST TOTALS ALONG THE LAKESHORE. * THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN WHITEOUT CONDITIONS AT TIMES. THAT WILL MAKE TRAVEL VERY HAZARDOUS. * HAZARDOUS TRAVEL CONDITIONS WILL LIKELY PERSIST INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. THE COMBINATION OF SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT. IF YOU MUST TRAVEL...KEEP A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ022-038>040-048-049-271800- /O.CON.KGRB.WW.Y.0010.000000T0000Z-130227T1800Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON 406 AM CST WED FEB 27 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * SNOW AND BLOWING SNOW WILL CONTINUE THIS MORNING AND GRADUALLY DIMINISH THIS AFTERNOON. * ANOTHER 1 TO 3 INCHES ARE LIKELY IN MOST PLACES WITH LOCALLY HIGHER AMOUNTS EAST OF HIGHWAY 41. * THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. LOCAL WHITEOUT CONDITIONS ARE POSSIBLE IN RURAL AREAS. * EVEN THOUGH THE WINTER WEATHER ADVISORY IS SCHEDULED TO EXPIRE AT NOON...HAZARDOUS TRAVEL CONDITIONS WILL LIKELY PERSIST INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$
103 WWUS43 KGRB 271651 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1051 AM CST WED FEB 27 2013 ...BLOWING SNOW TO CONTINUE THROUGH TODAY... .STORM SYSTEM THAT BROUGHT THE SNOW TO THE AREA IS NOW LOCATED OVER LOWER MICHIGAN...AND WILL MOVE OFF TO THE EAST TONIGHT. LIGHT SNOW WILL CONTINUE OVER THE REGION INTO THIS EVENING...THOUGH FURTHER ACCUMULATIONS ARE EXPECTED TO BE AROUND AN INCH OR LESS. THOUGH THE STRONG NORTHEAST WINDS OFF THE LAKE WILL CONTINUE TO BLOW THE SNOW AROUND...ESPECIALLY OVER MANITOWOC COUNTY. WIZ050-280000- /O.CAN.KGRB.WS.W.0002.000000T0000Z-130227T1800Z/ /O.NEW.KGRB.WW.Y.0011.130227T1651Z-130228T0000Z/ MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 1051 AM CST WED FEB 27 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * SIGNIFICANT BLOWING SNOW WILL CONTINUE THROUGH THIS AFTERNOON...GRADUALLY DIMINISHING BY EVENING. * ANOTHER INCH OF SNOW IS POSSIBLE THROUGH THE AFTERNOON. * THE COMBINATION OF STRONG WINDS AND THE SNOW THAT FELL OVERNIGHT WILL RESULT IN LIMITED VISIBILITIES AT TIMES. TRAVEL WILL BE VERY HAZARDOUS AT TIMES ESPECIALLY ON EAST TO WEST LYING ROADS. * HAZARDOUS TRAVEL CONDITIONS WILL LIKELY PERSIST INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ022-038>040-048-049-271800- /O.CAN.KGRB.WW.Y.0010.000000T0000Z-130227T1800Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON 1051 AM CST WED FEB 27 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW IS EXPECTED TO CONTINUE INTO THE EVENING...THOUGH FURTHER ACCUMULATIONS OF AROUND AN INCH ARE EXPECTED. STRONG NORTHEAST WINDS WILL CONTINUE TO BLOW THE SNOW AROUND THIS AFTERNOON. MOTORISTS ARE ENCOURAGED TO TAKE THEIR TIME TO REACH THEIR DESTINATION. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Feb 26, 5:36 PM CST, 10 minutes earlier.
Area forecast discussion, Feb 26, 5:36 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 536 PM CST TUE FEB 26 2013 NEW INFORMATION ADDED TO UPDATE SECTION .UPDATE... ISSUED AT 530 PM CST TUE FEB 26 2013 GOING TO TAKE MANITOWOC COUNTY UP TO A WARNING...AND DRIVE THE ADVISORY 1 TIER W...AS WELL AS N INTO DOOR COUNTY. NOT SURE OF EXACT SNOW AMNTS YET...BUT GIVEN THE STG WINDS...EVEN THE 4-6 INCHES OF SNOW IN MTW COUNTY LOOKS LIKE WARNING MATERIAL. COORD W MKX. UPDATED PRODUCT SUITE OUT ASAP. UPDATE ISSUED AT 452 PM CST TUE FEB 26 2013 GETTING THE FEELING TRAVEL CONDITIONS ACRS E-C WI ARE GOING TO GO DOWNHILL VERY QUICKLY THIS EVENING. THE STG NE WINDS ALREADY GENERATING ENOUGH BLOWING AND DRIFTING OF THE EXISTING SNOW TO CREATE PROBLEMS IN OPEN AREAS. HAVE RECEIVED SEVERAL REPORTS OF TRAVEL PROBLEMS ON HWY 29 GOING W OUT OF GREEN BAY. THAT/S ESPECIALLY IMPRESSIVE BECAUSE THE EXISTING SNOWCOVER IS RATHER OLD AND HAS PROBABLY BEEN CAPPED OFF BY ABOVE FREEZING TEMPERATURES THE PAST COUPLE AFTERNOONS. THE PROBLEMS WE ARE HAVING ALREADY DO NOT BODE WELL FOR WHAT WILL HAPPEN WHEN THE MAIN SNOW BAND ARRIVES THIS EVENING. THAT BAND WAS VERY IMPRESSIVE OVER SRN WI THIS AFTN. ONCE PCPN STARTED AT SITES OVER SRN WI...IT ALMOST BECAME MODERATE OR HEAVY SNOW. BAND WL PROBABLY WEAKEN AS IT SHIFTS N...BUT STILL THINK IT WILL PACK A CONSIDERABLE PUNCH...AT LEAST EARLY IN THE EVENING. AND COMBINED WITH THE WIND...EXPECT TRAVEL CONDITIONS TO DETERIORATE RAPIDLY. LUCKILY...WE WILL BE ABLE TO GET THE AFTERNOON COMMUTE OUT OF THE WAY BEFORE THE SNOW HITS. FCST WAS JUST RECENTLY ISSUED AND IN GOOD SHAPE. MAIN GOAL NOW IS TOP RAISE AWARENESS OF THE BAD TRAVEL CONDITIONS THAT ARE LIKELY TO DEVELOP QUICKLY DURING THE EVENING. && .SHORT TERM...TONIGHT AND WEDNESDAY ISSUED AT 331 PM CST TUE FEB 26 2013 MAIN AND ONLY FCST CONCERN IS SNOW POTENTIAL OVER THE NEXT 24 HOURS AS A STRONG...ALBEIT SLOWLY WEAKENING...SYSTEM HEADS TOWARD THE ERN GREAT LAKES. THE 20Z MSAS SFC ANALYSIS INDICATED THE STRONG LOW PRES TO BE CENTERED OVER SRN IL...WHILE A BROAD AREA OF HI PRES EXTENDED FROM THE NRN PLAINS E-NE INTO QUEBEC. AS THE LOW PRESSURE MOVES NE... THE PRESSURE GRADIENT CONTS TO TIGHTEN AND WINDS HAVE ALREADY GUSTED OVER 40 MPH AT TIMES OVER E-CNTRL WI THIS AFTERNOON. RADAR MOSAIC SHOWED THE NRN EDGE OF THE MAIN PCPN SHIELD WAS APPROACHING THE WI/IL BORDER...THUS IT WL BE DRY OVER ALL OF NE WI THRU THE EVENING RUSH HOUR. MDLS HAVE MAINTAINED THE NWD SHIFT IN PCPN FROM LAST NGT'S RUN AS THE SFC LOW TRACKS NEWD INTO NRN SECTIONS OF INDIANA BY 12Z WED. EVEN THO BETTER FORCING/LIFT SHIFT EAST TOWARD THE ERN GREAT LAKES TNGT...PRIMARY DEFORMATION ZONE APPEARS TO BE SETTING UP FROM CNTRL IA THRU SW WI/NW IL TO SE WI WITH E-CNTRL WI ON THE NRN FRINGE. IN ADDITION TO THE SNOW...BLUSTERY NE WINDS WL HELP TO LOWER VISIBILITIES...ALTHO THE HIGHER WATER CONTENT OF THE SNOW WOULD LIMIT THE AMOUNT OF BLOWING/DRIFTING. AFTER COLLABORATION WITH MKE...HAVE DECIDED TO ISSUE A WINTER WEATHER ADVY FOR BROWN... CALUMET...KEWAUNEE AND MANITOWOC COUNTIES WHERE 1 TO 2 INCHES OF ACCUMULATION WL COMBINE WITH THE GUSTY WINDS TO MAKE TRAVELING DIFFICULT LATE TNGT INTO THE MORNING COMMUTE. WL ALSO ISSUE A SPS FOR THE REST OF E-CNTRL WI TO RAISE AWARENESS THAT THE DRIVE TO WORK/SCHOOL COULD BE A SLOW/SLOPPY GO. THE REST OF THE FCST AREA WL SEE POPS RAISED WITH ONLY N-CNTRL WI APPEARING TO AVOID ANY SNOW THREAT. DUE TO THICKENING CLOUDS AND APPROACH OF SNOW...HAVE RAISED MIN TEMPS A COUPLE OF DEGS FROM THE PREVIOUS FCST. LIGHT SNOW WL CONT TO IMPACT MOST OF THE FCST AREA THRU WED AS THE SFC LOW SLOWLY SHIFTS TOWARD THE ERN GREAT LAKES. CYCLONIC FLOW/ PIECES OF SHORTWAVE ENERGY ROTATING AROUND THE BROAD UPR LOW WL BRING ENUF FORCING TO SUSTAIN THE SNOW. ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE OVER E-CNTRL WI WHICH WOULD BRING TOTALS INTO THE 2 TO 4 INCH RANGE. BLUSTERY N-NE WINDS WL ALSO PERSIST THRU THE DAY MAKING FOR MORE BLOWING/DRIFTING OF THE NEW SNOW. MAX TEMPS SHOULD ONLY BE ABLE TO REACH THE MID 30S AT BEST. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY ISSUED AT 331 PM CST TUE FEB 26 2013 CYCLONIC FLOW WITH THE DEPARTURE OF THE MID WEEK SYSTEM WILL LINGER LIGHT SNOW OVER MAINLY EAST CENTRAL WISCONSIN WEDNESDAY. COLD AIR ADVECTION WITH THE NORTHERLY FLOW WILL PROVIDE A FEW SNOW SHOWERS OVER VILAS COUNTY THROUGH THURSDAY. OTHERWISE A RIDGE OF HIGH PRESSURE BUILDING IN FROM THE NORTH WILL PROVIDE A QUIET PATTERN FOR THE REST OF THE WEEK INTO THE WEEKEND. A FEW CLIPPERS IN THE NORTHWEST FLOW MAY DROP INTO THE NORTHERN PLAINS...BUT EXPECTED TO STAY MAINLY WEST OF THE AREA. MEDIUM RANGE MODELS ARE SHOWING SOME CONSENSUS NEXT WEEK WITH A NORTHWEST ROCKIES SHORT WAVE BREAKING DOWN THE WESTERN RIDGE AND WORKING INTO THE MIDWEST EARLY NEXT WEEK FOR THE NEXT CHANCE OF PRECIPITATION. TEMPERATURES DURING THIS PERIOD WILL CONTINUE TO BE AT OR BELOW SEASONAL NORMALS. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 533 PM CST TUE FEB 26 2013 CONDITIONS WL DETERIORATE VERY RAPIDLY IN E-C WI THIS EVENING AS SNOW OVERSPREAD THE AREA...WITH LIFR CONDITIONS EXPECTED. MVFR CIGS WL PERSIST ACRS CENTRAL WI...WITH VFR CONDITIONS IN THE N. CONDITIONS OVER C/NRN WI WL BE MUCH SLOWER TO DETERIORATE...BUT SHOULD EVENTUALLY DO SO...MAINLY DUE TO CLDS RATHER THAN SN. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CST WEDNESDAY FOR WIZ022- 038>040-048-049. WINTER STORM WARNING UNTIL NOON CST WEDNESDAY FOR WIZ050. && UPDATE.........SKOWRONSKI SHORT TERM.....KALLAS LONG TERM......TDH AVIATION.......KALLAS
Hazardous weather outlook, Feb 26, 4:30 AM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CST TUE FEB 26 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 430 AM CST TUE FEB 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG MAY PRODUCE LOW VISIBILITIES AND SLIPPERY ROADS EARLY TODAY. SNOW WILL ARRIVE IN THE LAKESHORE AND FOX VALLEY AFTER MIDNIGHT AND PRODUCE HAZARDOUS TRAVEL CONDITIONS FOR THE MORNING COMMUTE TO WORK OR SCHOOL. GUSTY NORTHEAST WINDS COULD ALSO PRODUCE SOME BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT SNOW IS EXPECTED OVER ALL BUT NORTHCENTRAL WISCONSIN WEDNESDAY AS LOW PRESSURE PASSES BY TO OUR SOUTH. A FEW INCHES OF SNOW ARE LIKELY ACROSS THE DOOR PENINSULA AND THE FOX VALLEY WITH LESS FURTHER WEST. GUSTY NORTHEAST WINDS COULD PRODUCE SOME BLOWING AND DRIFTING SNOW IN THE MORNING. THE TRACK OF THIS SYSTEM IS STILL SOMEWHAT UNCERTAIN. IF IT TAKES A PATH FURTHER NORTHWARD THEN SNOWFALL TOTALS COULD BE HIGHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SNOWFALL AMOUNTS TONIGHT AND WEDNESDAY. LMZ521-522-541>543-271030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 430 AM CST TUE FEB 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NORTHEAST WINDS WILL GUST TO NEAR GALE FORCE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTHEAST WINDS MAY GUST TO NEAR GALE FORCE WEDNESDAY.
In the hours before
Special weather statement, Feb 26, 3:19 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 319 PM CST TUE FEB 26 2013 WIZ022-038-048-073-074-270500- DOOR-OUTAGAMIE-WINNEBAGO-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...OSHKOSH... CRIVITZ 319 PM CST TUE FEB 26 2013 ...HAZARDOUS TRAVEL CONDITIONS FOR THE WEDNESDAY MORNING COMMUTE... SNOW IS EXPECTED TO SPREAD OVER MUCH OF EAST-CENTRAL WISCONSIN TONIGHT AND CREATE HAZARDOUS TRAVEL CONDITIONS OVERNIGHT AND ESPECIALLY FOR THE WEDNESDAY MORNING COMMUTE. 1 TO 3 INCHES OF ACCUMULATION CAN BE EXPECTED BY NOON WEDNESDAY WITH THE HIGHER AMOUNTS EXPECTED NEAR A LINE FROM STURGEON BAY TO OCONTO TO APPLETON TO OSHKOSH. DUE TO NORTHEAST WINDS GUSTING TO 35 MPH...AREAS OF BLOWING AND DRIFTING SNOW CAN BE EXPECTED. MOTORIST ARE URGED TO USE CAUTION DURING THE MORNING COMMUTE. SLOW DOWN TO A SAFE SPEED AND ALLOW ADDITIONAL TIME TO REACH YOUR DESTINATION. TH/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 12:48 PM CST | Gale Warning | GRB | 21 hr | |
| Feb 26, 3:02 PM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 1 more | 20 hr |
Nearby
Winter Storm Warnings in Wisconsin, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.